Michigan, 2015

Flash Flood and Hail in Michigan, June 14, 2015

June 14, 2015 · NWS DTX · 2 events in 2 counties and zones

A thunderstorm dumped around 2 inches in the City of Ann Arbor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm dumped around 2 inches in the City of Ann Arbor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 14, 5:02 AM EST, 7 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 5:02 AM EST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 AM EDT SUN JUN 14 2015

.AVIATION...

CONDITIONS WILL MAINLY BE MVFR TODAY AS A SYSTEM PULLS A WARM FRONT
THROUGH THE AREA THIS MORNING...FOLLOWED BY A COLD FRONT LATER THIS
AFTERNOON. CIGS WILL TOUCH IFR AT TIMES AHEAD OF THE WARM FRONT THIS
MORNING BUT WILL LIFT TO MVFR IN THE WARM SECTOR. EXPECT SEVERAL
ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS TODAY...WITH THE
STRONGEST STORMS OCCURRING ALONG THE COLD FRONT THIS EVENING. TIMING
EACH WAVE OF CONVECTION WILL BE TOUGH AT THIS POINT SO WILL COVER
THE EARLY STORMS AND TEMPO IN A WINDOW FOR THE COLD FRONT LATER WITH
HIGHER CONFIDENCE FOR THAT. CEILINGS WILL LOOK TO FALL AGAIN TONIGHT
WITH SOME FOG SETTING UP. WEAKER NOCTURNAL INVERSION WILL LEAD TO
LESS CONFIDENCE SO WILL JUST MENTION MVFR AT THIS TIME.

FOR DTW...STRATUS HAS STRUGGLED TO SETTLE IN OVERNIGHT AS SE FLOW
AHEAD OF THE WARM FRONT HAS BROUGHT IN SOME DRIER AIR. STILL A
CHANCE FOR A QUICK DROP RIGHT ALONG THE FRONT THIS MORNING AS IT
LIFTS NORTH. SEVERAL OPPORTUNITIES TODAY FOR CONVECTION...FIRST THIS
MORNING WITH WAVE TRACKING ALONG THE WARM FRONT FOLLOWED BY THE COLD
FRONT LATE THIS AFTERNOON. LINGERING CLOUD COVER INTO THE OVERNIGHT
WILL HELP HOLD OFF FOG FOR A WHILE...BUT THERE REMAINS A CHANCE
AFTER MIDNIGHT FOR SOME LOW STRATUS AND FOG AGAIN.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CEILINGS BELOW 5000 FT THROUGH THIS MORNING...MEDIUM
  SUNDAY AFTERNOON.

* LOW FOR THUNDERSTORMS IMPACTING THE AIRSPACE EARLY THIS
  AFTERNOON...MEDIUM FOR THE EARLY EVENING.

&&

.PREV DISCUSSION...ISSUED 328 AM EDT SUN JUN 14 2015

SHORT TERM...TODAY AND TONIGHT

ONE AGAIN WE WILL DEAL WITH A FRONTAL BOUNDARY...NOW LIFTING NORTH
AS A WARM FRONT...DRAPED OVER THE SE CONUS RIDGE WITH A SERIES OF
WAVES RIPPLING ALONG THE FRONT THROUGH LOWER MI. A VERY MOIST
AIRMASS WITH DEEP LAYER SW FLOW PUMPING IN A CONTINUOUS STREAM OF
TROPICAL MOISTURE INTO THE AREA HAS KEPT PWATS AT OR ABOVE 1.5
INCHES FOR A FEW DAYS NOW AND THE SFC DEWPOINTS STEADY IN THE MID
60S WILL GET A BOOST TO AROUND 70 FOR LOCATIONS SOUTH OF THE WARM
FRONT. THOUGH THE MOISTURE LADEN AIRMASS LEAVES MUCH TO BE DESIRED
WITH RESPECT TO LAPSE RATES...BROAD LIFT WITH THE MID LEVEL
WAVES...FRONTAL FORCING OVERHEAD...NOSE OF LL JET OVER SOUTHERN
MI...WEAK MID LEVEL JET LET ALOFT...IMPRESSIVELY STRONG THETA E
PLUME...AND MUCAPE AVERAGING 1000-1500 J/KG SHOULD LEAD TO
WIDESPREAD SHOWER/TSTORM DEVELOPMENT THROUGH THE DAY. SFC BASED CAPE
WILL CREEP ACROSS THE STATE LINE INTO THE AREA WITHIN THE WARM
SECTOR INCREASING FOR A FEW HOURS BEFORE A TRAILING TROUGH/COLD
FRONT WORKS THROUGH SE MI IN THE EARLY EVENING. MODELS HAVE BEEN
STRUGGLING WITH STORM COVERAGE/INITIATION TIMES DUE TO THE AMPLE
MOISTURE AND BROAD INSTABILITY PRESENT BUT THE FRONTS SHOULD PROVIDE
SOME BETTER FOCUS AND TIMING FOR US TODAY. SPC HAS MOST OF THE AREA
IN AT LEAST MARGINAL RISK OF SEVERE WEATHER WITH LOCATIONS ALONG AND
SOUTH OF THE M59 IN A SLIGHT RISK.

AS IS USUALLY THE CASE...THERE ARE POTENTIAL PITFALLS THAT COULD
LESSEN OUR CHANCES FOR SEVERE WEATHER. THE BIGGEST WILL BE
CONVECTION AND RESULTANT CLOUD COVER THROUGHOUT THE MORNING AND
AFTERNOON PREVENTING ATMOSPHERIC RECOVERY FOR INITIATION LATER ALONG
THE COLD FRONT. AND WITH A FAIRLY DECENT WAVE TRACKING INTO MID MI
THIS AFTERNOON USHERING IN A GOOD SLUG OF THETA E AND CONVECTION...A
RAIN COOLED AIRMASS WILL LIKELY IMPACT THE POTENTIAL NORTHWARD PUSH
OF THE WARM FRONT.

ALL IN ALL...LOOKS LIKES AREAS HIGHLIGHTED BY SLIGHT RISK DO STAND
THE BEST CHANCE TO TRY TO DRY OUT FOR A FEW HOURS THIS AFTERNOON
WITH THE FRONT TO THEIR NORTH ALLOWING INSTABILITY TO BUILD AS THE
COLD FRONT APPROACHES IN THE LATE AFTERNOON/EVENING. UNIDIRECTIONAL
SHEAR AROUND 30 KNOTS WILL ALLOW FOR SOME ORGANIZATION WITH STRONGER
STORMS. MAIN THREATS WILL BE WIND AND LARGE HAIL...THOUGH STORMS
RIDING THE WARM FRONT MAY DEVELOP ROTATION KEEPING THE POTENTIAL OF
TORNADOES IN PLAY. AND WITH THE WEALTH OF MOISTURE IN THE COLUMN...
HEAVY RAINFALL AND FLASH FLOODING WILL NEED TO BE MONITORED. STORMS
WILL PERSIST THROUGH THE DAY BUT THE STRONGEST STORMS LOOK TO OCCUR
IN A 17-00Z TIME FRAME SOUTH OF M59.

OVERNIGHT...SOME CONVECTION MAY LINGER ACROSS LENAWEE AND MONROE
COUNTIES FOR A FEW HOURS IF THE COLD FRONT LAGS BUT THE REST OF THE
CWA SHOULD DRY OUT FAIRLY QUICKLY. WILL NEED TO WATCH FOR FOG
DEVELOPMENT AS THE NOCTURNAL INVERSION AGAIN TRAPS AMPLE LL MOISTURE.

LONG TERM...

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO MONDAY
AS ANOTHER WEAK LOW PRESSURE SYSTEM RIPPLES ALONG STALLED FRONTAL
BOUNDARY OVER THE AREA. CURRENT FORECAST POSITIONING OF THE FRONT
SHOULD LEAD TO A BETTER CHANCE OF CONVECTION OVER THE SOUTHERN HALF
OF THE AREA...BUT CHANCES WILL STILL EXIST THROUGH THE REMAINDER OF
THE AREA ALONG AND NORTH OF I 69.

HIGH PRESSURE BEGINS TO BUILD INTO THE REGION MONDAY NIGHT INTO
TUESDAY IN THE WAKE OF THIS SYSTEM WITH THE EFFECTIVE FRONTAL
POSITION SHIFTING SOUTHWARD AS THIS OCCURS. THIS SHOULD MINIMIZE
RAIN CHANCES...PARTICULARLY OVER THE NORTHERN TWO THIRDS OF THE
FORECAST AREA...FROM LATE MONDAY NIGHT INTO EARLY WEDNESDAY. BY THAT
TIME...ADDITIONAL SHORTWAVE ENERGY RIDING EASTWARD ALONG THE UPPER
LEVEL BAND OF WESTERLIES WILL ALLOW OF A SLIGHT BUCKLING OF THE
MAINLY ZONAL UPPER FLOW PATTERN. THIS SHOULD BRING THE FRONTAL
BOUNDARY BACK NORTH TOWARDS THE AREA WEDNESDAY WITH RAIN CHANCES
INCREASING ONCE AGAIN FROM SOUTH TO NORTH ACROSS THE AREA.

BY THE MIDDLE/LATE PART OF NEXT WEEK...THE FORECAST WILL BECOME MORE
COMPLICATED AS REMNANTS OF WHATEVER TROPICAL SYSTEM EVOLVES OVER THE
WESTERN GULF/MEXICO ARE PULLED NORTH TOWARDS THE AREA AROUND THE
WESTERN EDGE OF AN EXTENSIVE UPPER LEVEL HIGH OVER THE SOUTHEAST
CONUS AND ATLANTIC OCEAN. MODELS SUGGEST THIS SYSTEM MAY LARGELY
BYPASS THE AREA TO THE SOUTH AS THE FLOW REMAINS ZONAL AND THIS
SYSTEM TURNS EASTWARD INTO THE OHIO VALLEY ALONG THE WEST TO EAST
FRONTAL BOUNDARY NEAR THE MICHIGAN AND OHIO STATE LINE. IF THE
PROGRESS OF THIS SYSTEM ENDS UP BEING SLOWER THAN FORECAST...THERE
IS SOME POTENTIAL THAT THE NEXT SHORTWAVE TRACKING ACROSS THE
NORTHERN TIER OF THE CONUS MAY ALLOW FOR THIS MOISTURE TO BE PULLED
FURTHER NORTH INTO THE AREA LATE IN THE FORECAST PERIOD. CONFIDENCE
IN THIS WHOLE SCENARIO REMAINS QUITE LOW AT THIS TIME FRAME.

AS FOR TEMPERATURES...THE WARM AND HUMID BEGINNING TO THE WEEK WILL
EASE INTO THE MIDDLE OF THE WEEK AS THE AFOREMENTIONED HIGH PRESSURE
SYSTEM BRINGS DRIER AIR INTO THE REGION. THEREAFTER...A GENERAL
INCREASE IN MOISTURE SHOULD BE ANTICIPATED INTO THE END OF THE WEEK
WITH TEMPERATURES VERY NEAR AVERAGE FOR THE MIDDLE OF JUNE...WITH
HIGHS OSCILLATING BETWEEN THE MID/UPPER 70S AND LOWER 80S AND LOWS
COMMONLY IN THE MID 50S TO LOWER 60S.

MARINE...

A WARM FRONT WILL LIFT INTO THE SOUTHERN GREAT LAKES TODAY AND THEN
FLUCTUATE BACK AND FORTH ACROSS SOUTHERN MICHIGAN AND THE NORTHERN
OHIO VALLEY OVER THE NEXT FEW DAYS. THIS WILL MOSTLY LIKELY BRING
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THE WEEK
WITH THE BETTER CHANCES FOR THUNDERSTORMS SOUTH OF PORT AUSTIN BY
MONDAY. THIS INFLUX OF LOW LEVEL MOISTURE OVER LAKE HURON MAY
TRIGGER ANOTHER ROUND OF DENSE FOG OVER THE COLD WATERS OF LAKE
HURON. HOWEVER...WITH ABUNDANT SHOWER AND THUNDERSTORM ACTIVITY AT
TIMES...THIS DEVELOP SHOULD REMAIN SOMEWHAT MUTED. WILL MAINTAIN THE
MENTION OF FOG...BUT FORGO ANY HEADLINE AT THIS TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....DRK
SHORT TERM...DRK
LONG TERM....DG
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 14, 8:45 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 AM EDT SUN JUN 14 2015

MIZ060>063-068>070-075-076-082-083-151345-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
945 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING AS A LOW PRESSURE SYSTEM PULLS A COLD FRONT THROUGH THE
REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL ALSO
BE CAPABLE OF INTENSE RAINFALL...WHICH COULD LEAD TO LOCALIZED
FLOODING AS SOILS REMAIN SATURATED FROM EARLIER RAINFALL. THE BEST
WINDOW FOR STRONGER THUNDERSTORMS WILL BE FROM NOON TO 800 PM.
THUNDERSTORMS WILL TRACK WEST TO EAST AT AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY...WEDNESDAY AND
THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

MIZ047>049-053>055-151345-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
945 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. WHILE THE THREAT FOR
SEVERE WEATHER IS LOW...INTENSE RAINFALL MAY LEAD TO LOCALIZED
FLOODING...ESPECIALLY AS SOILS REMAIN SATURATED FROM EARLIER
RAINFALL. THUNDERSTORMS WILL TRACK FROM WEST TO EAST AROUND 35
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY...WEDNESDAY AND
THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151345-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
945 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR LAKE
HURON...WITH THE EXCEPTION OF SAGINAW BAY. PLEASE SEE THE LATEST
MARINE WEATHER STATEMENT FOR DETAILS.

THERE IS CHANCE OF THUNDERSTORMS TODAY OVER THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING FOR LAKE ST CLAIR AND LAKE ERIE AS A LOW
PRESSURE SYSTEM PULLS A COLD FRONT THROUGH THE REGION. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN
DIAMETER AND WIND GUSTS TO 50 KNOTS. STORM MOTION WILL BE TO THE
EAST AT 30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY...WEDNESDAY AND
THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

In the hours before

Local storm report, Jun 14, 10:08 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1108 AM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 NE CORUNNA            43.00N 84.09W
06/14/2015  M0.75 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0600 AM     HEAVY RAIN       1 WNW WOODHAVEN         42.14N 83.25W
06/14/2015  M0.29 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       4 N BURTON              43.05N 83.62W
06/14/2015  M0.21 INCH       GENESEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       4 E WHITE LAKE          42.65N 83.43W
06/14/2015  M0.52 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            12 HOUR TOTAL AT NWS WHITE LAKE

0700 AM     HEAVY RAIN       WATERFORD               42.66N 83.39W
06/14/2015  M0.36 INCH       OAKLAND            MI   ASOS

            12 HOUR TOTAL AT PONTIAC AIRPORT

0700 AM     HEAVY RAIN       FLINT                   43.02N 83.69W
06/14/2015  M0.53 INCH       GENESEE            MI   ASOS

            12 HOUR TOTAL AT BISHOP AIRPORT

0700 AM     HEAVY RAIN       1 NE CANTON             42.32N 83.47W
06/14/2015  M0.16 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       3 ESE BELLEVILLE        42.19N 83.43W
06/14/2015  M0.29 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       1 ESE DAVISBURG         42.75N 83.52W
06/14/2015  M0.95 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NW CANTON             42.32N 83.50W
06/14/2015  M0.31 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SE WEST BLOOMFIELD    42.54N 83.34W
06/14/2015  M0.39 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       5 W PLYMOUTH            42.37N 83.57W
06/14/2015  M0.29 INCH       WASHTENAW          MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       5 NE ADRIAN             41.95N 83.97W
06/14/2015  M0.19 INCH       LENAWEE            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SE ANN ARBOR          42.24N 83.69W
06/14/2015  M0.30 INCH       WASHTENAW          MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       SW CLIO                 43.18N 83.74W
06/14/2015  M1.34 INCH       GENESEE            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       TECUMSEH                42.01N 83.94W
06/14/2015  M0.15 INCH       LENAWEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       1 N FARMINGTON HILLS    42.50N 83.38W
06/14/2015  M0.24 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       LINDEN                  42.82N 83.78W
06/14/2015  M0.47 INCH       GENESEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       2 S TROY                42.55N 83.14W
06/14/2015  M0.18 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       VASSAR                  43.37N 83.58W
06/14/2015  M0.22 INCH       TUSCOLA            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
06/14/2015  M0.57 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       ROMULUS                 42.22N 83.37W
06/14/2015  M0.23 INCH       WAYNE              MI   ASOS

            12 HOUR TOTAL AT DETROIT METRO AIRPORT

0700 AM     HEAVY RAIN       DETROIT                 42.38N 83.11W
06/14/2015  M0.29 INCH       WAYNE              MI   ASOS

            12 HOUR TOTAL AT DETROIT CITY AIRPORT

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
06/14/2015  M0.51 INCH       WASHTENAW          MI   CO-OP OBSERVER

            12 HOUR TOTAL AT U OF M

0710 AM     HEAVY RAIN       1 NE WIXOM              42.53N 83.52W
06/14/2015  M0.50 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0711 AM     HEAVY RAIN       2 WNW TIPTON            42.03N 84.10W
06/14/2015  M0.18 INCH       LENAWEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       FARMINGTON              42.46N 83.38W
06/14/2015  M0.20 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       CHESANING               43.18N 84.12W
06/14/2015  M0.76 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       SE ANN ARBOR            42.28N 83.73W
06/14/2015  M0.26 INCH       WASHTENAW          MI   CO-OP OBSERVER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
06/14/2015  M0.34 INCH       GENESEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0743 AM     HEAVY RAIN       4 S DETROIT             42.32N 83.11W
06/14/2015  M0.23 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0745 AM     HEAVY RAIN       2 NNW LIVONIA           42.42N 83.39W
06/14/2015  M0.18 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0750 AM     HEAVY RAIN       2 NW WATERFORD          42.68N 83.42W
06/14/2015  M0.40 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       CARO                    43.49N 83.40W
06/14/2015  M0.16 INCH       TUSCOLA            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       2 E MERRILL             43.41N 84.30W
06/14/2015  M0.20 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       MILAN                   42.09N 83.68W
06/14/2015  M0.32 INCH       WASHTENAW          MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       3 NW PINCKNEY           42.49N 83.99W
06/14/2015  M0.63 INCH       LIVINGSTON         MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
06/14/2015  M0.77 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
06/14/2015  M0.19 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       5 E PINCKNEY            42.45N 83.85W
06/14/2015  M0.88 INCH       LIVINGSTON         MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       4 SSE FENTON            42.75N 83.68W
06/14/2015  M1.05 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       2 WNW ANN ARBOR         42.29N 83.77W
06/14/2015  M0.50 INCH       WASHTENAW          MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       2 SE DEXTER             42.31N 83.85W
06/14/2015  M0.31 INCH       WASHTENAW          MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       6 W PLYMOUTH            42.37N 83.58W
06/14/2015  M0.25 INCH       WASHTENAW          MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       4 NE DEARBORN           42.35N 83.16W
06/14/2015  M0.24 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       1 WSW ORCHARD LAKE      42.58N 83.40W
06/14/2015  M0.64 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
06/14/2015  M1.34 INCH       SHIAWASSEE         MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       3 NNE SOUTHFIELD        42.52N 83.24W
06/14/2015  M0.17 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       NW SOUTH LYON           42.46N 83.65W
06/14/2015  M0.50 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       1 ESE DAVISBURG         42.75N 83.52W
06/14/2015  M0.81 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       3 NW SAGINAW            43.45N 83.99W
06/14/2015  M0.22 INCH       SAGINAW            MI   COCORAHS

            12 HOUR TOTAL

0813 AM     HEAVY RAIN       4 NNW RICHMOND          42.86N 82.78W
06/14/2015  M0.28 INCH       MACOMB             MI   CO-OP OBSERVER

            12 HOUR TOTAL

0820 AM     HEAVY RAIN       4 NW FARMINGTON HILLS   42.53N 83.43W
06/14/2015  M0.69 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0830 AM     HEAVY RAIN       LAPEER                  43.05N 83.32W
06/14/2015  M0.15 INCH       LAPEER             MI   CO-OP OBSERVER

            12 HOUR TOTAL

0830 AM     HEAVY RAIN       1 N WHITMORE LAKE       42.44N 83.75W
06/14/2015  M0.50 INCH       LIVINGSTON         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0830 AM     HEAVY RAIN       3 SE LEONARD            42.84N 83.10W
06/14/2015  M0.90 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0846 AM     HEAVY RAIN       E WHITE LAKE            42.65N 83.50W
06/14/2015  M0.66 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0900 AM     HEAVY RAIN       2 S ORTONVILLE          42.82N 83.44W
06/14/2015  M1.49 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0900 AM     HEAVY RAIN       3 N WHITE LAKE          42.70N 83.50W
06/14/2015  M0.65 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0930 AM     HEAVY RAIN       CHELSEA                 42.31N 84.02W
06/14/2015  M0.53 INCH       WASHTENAW          MI   CO-OP OBSERVER

            12 HOUR TOTAL

1003 AM     HEAVY RAIN       4 W OXFORD              42.82N 83.33W
06/14/2015  M1.15 INCH       OAKLAND            MI   TRAINED SPOTTER

            12 HOUR TOTAL

1023 AM     HEAVY RAIN       HELL                    42.43N 83.99W
06/14/2015  M0.85 INCH       LIVINGSTON         MI   CO-OP OBSERVER

            12 HOUR TOTAL

1025 AM     HEAVY RAIN       PORT AUSTIN             44.04N 83.00W
06/14/2015  M0.20 INCH       HURON              MI   CO-OP OBSERVER

            12 HOUR TOTAL

1030 AM     HEAVY RAIN       2 W LAPEER              43.05N 83.36W
06/14/2015  M0.90 INCH       LAPEER             MI   CO-OP OBSERVER

            12 HOUR TOTAL

&&

RKULIK
Special weather statement, Jun 14, 11:01 AM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1201 PM EDT SUN JUN 14 2015

MIZ068-069-075-141700-
LIVINGSTON-WASHTENAW-OAKLAND-
1201 PM EDT SUN JUN 14 2015

...A LINE OF THUNDERSTORMS WILL AFFECT LIVINGSTON...NORTHERN
WASHTENAW AND SOUTHWESTERN OAKLAND COUNTIES...

AT 1200 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM LESLIE TO NEAR DEXTER...AND MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
NOVI...HARTLAND...HOWELL...BRIGHTON...MILFORD...FOWLERVILLE...
PINCKNEY...HAMBURG...SOUTH LYON...SALEM...GREGORY...WHITMORE LAKE...
WIXOM...WOLVERINE LAKE...PLAINFIELD...UNADILLA...CHILSON...ISLAND
LAKE STATE RECREATION AREA...PINCKNEY STATE RECREATION AREA AND
COMMERCE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4270 8408 4266 8346 4244 8354 4243 8355
      4241 8355 4232 8358 4234 8384 4238 8413
      4266 8415
TIME...MOT...LOC 1600Z 245DEG 25KT 4244 8443 4238 8388

SC
Special weather statement, Jun 14, 12:21 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
121 PM EDT SUN JUN 14 2015

MIZ075-076-082-083-141900-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
121 PM EDT SUN JUN 14 2015

...LOCALLY INTENSE RAINFALL THIS AFTERNOON...

SHOWERS AND SCATTERED THUNDERSTORMS WILL IMPACT THE AREA OVER THE
NEXT TWO TO FOUR HOUR. THE THUNDERSTORMS WILL PRODUCE TORRENTIAL
RAINFALL. THIS WILL GREATLY REDUCE VISIBILITIES AND LEAD TO RAPID
PONDING OF WATER ON THE ROADS. MOTORISTS TRAVELING THROUGH THE
AREA THIS AFTERNOON SHOULD BE ALERT TO RAPID FLUCTUATIONS IN
VISIBILITIES DUE TO INTENSE RAINFALL.

SC

The radar

The Detroit radar (KDTX), 92 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 flash flood. Local standard time, as filed.

Hail, Lenawee

When
June 14, 12:50 PM EST
Where
Lenawee County, 2.07 mi NW of Holloway
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.950, -83.950

Flash Flood, Washtenaw

When
June 14, 1:23 PM EST to 2:30 PM EST
Where
Washtenaw County, 0.34 mi W of Delhi Mills to 1.2 mi WNW of Saline
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.329, -83.806

Multiple reports of flooded and impassable roads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587115, 591529.